Alert archive / Mississippi / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 367, NWS Jackson, MS

November 1, 2004Bolivar County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Nov 1, 2004, 4:28 PM CST for Bolivar County, Mississippi. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 1, 2004, 4:28 PM CST (22:28 UTC)
Expired
Nov 1, 2004, 5:15 PM CST
In force
47 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

County Bolivar County, MS

The radar

The Little Rock radar (KLZK), 160 km from the middle of the area, began a volume at 22:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 1, 2:35 PM CSTTornado WatchSPC5 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 10.5 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2004-11-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 362 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2004-11-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 252 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
362 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
631 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
252 m²/s²
0-3 km storm-relative helicity
264 m²/s²
Significant tornado parameter
0.5
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 012228
SVRJAN
MSC011-012315-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
428 PM CST MON NOV 1 2004

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BOLIVAR COUNTY IN NORTHWEST MISSISSIPPI
  THIS INCLUDES THE CITY OF ROSEDALE

* UNTIL 515 PM CST

* AT 428 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 11 MILES SOUTHWEST OF
  ROSEDALE...AND MOVING NORTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ROSEDALE BY 440 PM CST
  GUNNISON BY 455 PM CST

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 3374 9116 3361 9114 3373 9094 3412 9066
      3413 9092

$$

EEC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 1, 3:00 PM CST, 1 hour 28 minutes earlier.

Area forecast discussion, Nov 1, 3:00 PM CST, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
300 PM CST MON NOV 1 2004

.DISCUSSION...UPPER TROUGH BECOMING MORE POSITIVELY TILTED AS THE
NRN PORTION SHIFTS EWD. BEST ZONE OF LOW LEVEL CONVERGENCE TO TILT
ACROSS NWRN ZONES THIS EVENING...SHIFTING REGION OF STRONGER
CONVECTION EWD. WILL SEE BEST POTENTIAL FOR SEVERE STORMS THIS
EVENING OVER NW AREAS BEFORE LOW LEVEL JET BEGINS TO WANE TONIGHT.
LACK OF INSTABILITY CONTINUES TO BE THE LIMITING FACTOR FOR DEEP
CONVECTION BUT STRONG SHEAR PERSISTS AND LOW TOP SUPERCELLS WILL BE
POSSIBLE. WILL MAINTAIN FLOOD WATCH FOR W AND NW TONIGHT AND
TUESDAY. FLOODING POTENTIAL TO BE HIGHEST ALONG AND WEST OF BOLIVAR
TO EAST CARROLL CORRIDOR TONIGHT...MAINLY FOR POTENTIAL OF TRAINING
THUNDERSTORMS EARLY.

MAIN BRUNT OF PRECIP EXPECTED TUESDAY AS THE BOUNDARY STALLS AHEAD
OF A VIGOROUS SHORTWAVE. DYNAMICS INCREASED SIGNIFICANTLY FOR
TOMORROW...INCLUDING INTENSE ISENTROPIC FORCING TO THE NORTH OF THE
ASSOCIATED SURFACE LOW WHICH THE GFS HAS BEEN ADVERTISING FOR
SEVERAL RUNS. THIS SECOND SHOT OF POTENTIALLY HEAVY RAINFALL FOR THE
DELTA WARRANTS THE CONTINUATION OF THE FLOOD WATCH FOR TUESDAY. THE
AREA FOR FLOODING POTENTIAL WILL BE EXPANDING SLIGHTLY TOMORROW TO
INCLUDE AREAS WEST OF LEFLORE TO MADISON PARISH TO CONCORDIA. A FEW
SEVERE STORMS POSSIBLE FOR SRN ZONES TUESDAY AFTERNOON AND EVENING
AS THE SURFACE LOW SHIFTS NEAR THE SW MS CORNER LATE TUESDAY.
ALTHOUGH BEST UPPER SUPPORT WILL BE LOCATED OVER CENTRAL AND NRN
ZONES WILL SEE BEST CAPE VALUES OF THIS EPISODE OVER SRN MS ZONES
TOMORROW AFTERNOON SO CAN NOT RULE OUT AT LEAST ISOLATED SEVERE
STORMS AHEAD OF THE LOW DURING THE AFTERNOON AND EVENING.

UNBELIEVABLY...THE ETA IS NOW SLOWER THAN THE GFS ON MODEL
PROGRESSION WEDNESDAY. IN ANY CASE...LOOKS AS IF THE SURFACE
BOUNDARY WILL NOT SHIFT EWD OF AREA BEFORE EARLY AFTERNOON
WEDNESDAY. FORCING PRETTY MUCH OVER BY WEDNESDAY BUT DEEP MOISTURE
CONTINUES AHEAD OF FRONT SO WILL KEEP GOOD POPS FOR SHOWERS ERN
ZONES. SIGNIFICANT COLD AIR ADVECTION DEVELOPS IN WAKE OF FRONT. LOW
LEVELS COOL THROUGH THE AFTERNOON FOR ALL BUT SERN ZONES. HIGH
TEMPERATURES WEDNESDAY WILL NOT BE MUCH HIGHER THAN MORNING LOWS
MANY AREAS...HOLDING STEADY AT SOME AREAS NWRN ZONES.

UPPER TROUGH FINALLY LIFTS OVER AREA WEDNESDAY NIGHT. COOLER TEMPS
ON TAP THROUGH THE REST OF THE FORECAST PERIOD. MAIN WEATHER
QUESTION FOR WEDNESDAY NIGHT AND THURSDAY WILL BE CLOUD COVER. 850
THERMAL TROUGH BEGINS TO WASH OUT EARLY THURSDAY AND ISENTROPIC
SUBSIDENCE INDICATED. WILL GRADUALLY DECREASE CLOUD COVER FROM THE
SOUTH EARLY THURSDAY AS THETA SURFACES FINALLY BEGIN TO FALL. UPPER
TROUGH EXITS NRN AREAS LATE THURSDAY SO BEST CHANCE FOR PERSISTENT
CLOUD COVER WILL BE ACROSS NRN AREAS.

SURFACE RIDGING CONTINUES THROUGH THE EXTENDED PERIOD WITH NWLY FLOW
ALOFT. THE UPPER TROUGH DEEPENS JUST UPSTREAM MONDAY. MODELS SHOW AN
INCREASING PRESSURE GRADIENT FOR INCREASING COLD AIR ADVECTION
EARLY NEXT WEEK AS A STRONG CANADIAN SURFACE HIGH DROPS INTO THE
MIDWEST.

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH TONIGHT AND TUESDAY NW ZONES
LA...FLASH FLOOD WATCH TONIGHT AND TUESDAY NE/ECNTRL
AR...FLASH FLOOD WATCH TONIGHT AND TUESDAY SE
&&

03
Hazardous weather outlook, Nov 1, 2:33 PM CST, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
233 PM CST MON NOV 01 2004

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
022032-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
232 PM CST MON NOV 01 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TONIGHT AND TUESDAY...

...THUNDERSTORMS...
THERE IS A RISK OF ISOLATED SEVERE THUNDERSTORMS ACROSS EXTREME
SOUTHEAST ARKANSAS...EAST LOUISIANA...AND MUCH OF MISSISSIPPI
THROUGH TUESDAY EVENING.

THE GREATEST RISK OF SEEING SEVERE THUNDERSTORMS WILL BE ALONG
AND WEST OF A RAYVILLE LOUISIANA TO INDIANOLA MISSISSIPPI LINE
TONIGHT...THEN EXPAND TO ENCOMPASS THE REMAINDER OF THE REGION
TUESDAY.

THE MAIN RISK FROM ANY SEVERE THUNDERSTORMS WILL BE DAMAGING WIND
IN EXCESS OF 58 MILES AN HOUR.	HOWEVER...A FEW TORNADOES WILL
ALSO BE POSSIBLE.

A LINE OF THUNDERSTORMS DEVELOPED EARLIER TODAY...IN RESPONSE TO
AN UPPER-LEVEL DISTURBANCE INTERACTING WITH A TROUGH OF LOW
PRESSURE AT THE SURFACE.  SOME OF THESE STORMS HAVE BEEN STRONG
ACROSS ARKANSAS AND LOUISIANA.	AS THE LINE OF STORMS MOVES
EAST...AN ISOLATED SEVERE STORM CANNOT BE RULED OUT ACROSS THE
ARKLAMISS THROUGH THIS EVENING.

A POWERFUL UPPER-LEVEL STORM SYSTEM WILL THEN MOVE EAST
TONIGHT...AND PUSH A STRONG COLD FRONT INTO THE LOWER MISSISSIPPI
VALLEY BY TUESDAY MORNING.  THESE FEATURES WILL COMBINE WITH A
SLIGHTLY UNSTABLE AIRMASS TO RESULT IN THUNDERSTORMS FOR MUCH OF
THE AREA TUESDAY.  WITH STRONG JET STREAM DYNAMICS...AND A
SUFFICIENT AMOUNT OF WIND SHEAR...WHICH IS THE CHANGE IN WIND
SPEED AND/OR DIRECTION WITH HEIGHT...SOME SEVERE STORMS WILL BE
POSSIBLE.

...FLOODING...
FLASH FLOODING WILL BE POSSIBLE ALONG AND WEST OF A FERRIDAY
LOUISIANA...TO GREENWOOD MISSISSIPPI LINE THROUGH TUESDAY
EVENING.  THE FLOODING RISK WILL BE LIMITED TO THE ARKLAMISS
TONIGHT...ROUGHLY ALONG AND TO THE WEST OF A LINE FROM BASTROP
LOUISIANA...TO GREENVILLE AND CLEVELAND MISSISSIPPI.

SHOWERS AND THUNDERSTORMS WILL MOVE INTO THE ARKLAMISS THIS
EVENING.  THUNDERSTORMS WITHIN THE LINE MAY RESULT IN AN INCH OF
RAIN FALLING DURING A SHORT AMOUNT OF TIME.  THIS COULD RESULT IN
SOME FLOODING...MAINLY IN LOW-LYING AND OTHER FLOOD PRONE AREAS.

THE COLD FRONT IS EXPECTED TO BECOME NEARLY STATIONARY ACROSS
ARKANSAS AND NORTH LOUISIANA TUESDAY.  AS UPPER-LEVEL
DISTURBANCES MOVE ALONG THE FRONT...SHOWERS AND
THUNDERSTORMS...SOME PRODUCING HEAVY RAINFALL...WILL LIKELY MOVE
ACROSS THE SAME AREAS.	THE PERSISTENT RAINFALL COULD RESULT IN
FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY...

...DAYS TWO AND THREE...TUESDAY NIGHT THROUGH THURSDAY NIGHT...
SEVERE THUNDERSTORMS WILL REMAIN POSSIBLE ACROSS EAST CENTRAL AND
SOUTHEAST MISSISSIPPI TUESDAY NIGHT...GENERALLY ALONG AND EAST OF
A LINE FROM BROOKHAVEN TO MERIDIAN.  DAMAGING WIND GUSTS IN
EXCESS OF 58 MILES AN HOUR WILL BE THE MAIN SEVERE WEATHER RISK.

THE POWERFUL STORM SYSTEM WILL CONTINUE MOVING EAST TUESDAY
NIGHT.	AS THE SYSTEM MOVES INTO A MODERATELY UNSTABLE
AIRMASS...SOME OF THE STORMS COULD BE SEVERE.

...DAYS FOUR THROUGH SEVEN...THURSDAY NIGHT THROUGH MONDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF  STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED  MONDAY NIGHT THROUGH EARLY WEDNESDAY.
OTHERWISE...ACTIVATION IS NOT ANTICIPATED THROUGH THE EVENING OF
MONDAY...NOVEMBER 8.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

BUTTS

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 1, 3:41 PM CSTSevere Thunderstorm WarningJANBolivar49 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.